Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Feb 4, 2016, 7:53 AM EST for Pitt County, North Carolina. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2016, 7:53 AM EST (12:53 UTC)
- Expired
- Feb 6, 2016, 6:10 AM EST
- In force
- 46 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
601
WGUS82 KMHX 041253
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
753 AM EST THU FEB 4 2016
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-051253-
/O.NEW.KMHX.FL.W.0003.160204T1253Z-000000T0000Z/
/SIMN7.1.ER.160204T1043Z.160204T1145Z.000000T0000Z.NO/
753 AM EST THU FEB 4 2016
* At 6 AM Thursday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$4 follow-up statements
412
WGUS82 KMHX 050142
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
842 PM EST THU FEB 4 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-060142-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.160204T1043Z.160204T1630Z.000000T0000Z.NO/
842 PM EST THU FEB 4 2016
The Flood Warning continues for
The Chicod Creek Near Simpson.
* until further notice...Or until the warning is cancelled.
* At 7 PM Thursday the stage was 10.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue a slow fall overnight but likely
* remain above flood stage until Friday morning.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$301
WGUS82 KMHX 051407
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
907 AM EST FRI FEB 5 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-061407-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.160204T1043Z.160205T1345Z.000000T0000Z.NO/
907 AM EST FRI FEB 5 2016
The Flood Warning continues for
The Chicod Creek Near Simpson.
* until further notice...Or until the warning is cancelled.
* At 8 AM Friday the stage was 11.3 feet.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* Impact...At 12.0 feet...Water begins to run over Mobleys Bridge Road
at gage location.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$897
WGUS82 KMHX 060030
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
730 PM EST FRI FEB 5 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-070030-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/SIMN7.1.ER.160204T1043Z.160205T1700Z.000000T0000Z.NO/
730 PM EST FRI FEB 5 2016
The Flood Warning continues for
The Chicod Creek Near Simpson.
* until further notice...Or until the warning is cancelled.
* At 6 PM Friday the stage was 11.0 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 10.0 feet.
* Impact...At 12.0 feet...Water begins to run over Mobleys Bridge Road
at gage location.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sat Sun Mon
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$475
WGUS82 KMHX 061110
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
610 AM EST SAT FEB 6 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-061140-
/O.CAN.KMHX.FL.W.0003.000000T0000Z-160206T1110Z/
/SIMN7.1.ER.160204T1043Z.160205T1700Z.160206T0852Z.NO/
610 AM EST SAT FEB 6 2016
The Flood Warning is cancelled for
The Chicod Creek Near Simpson.
* At 5 AM Saturday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Feb 4, 6:15 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 4, 6:15 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
615 AM EST THU FEB 4 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY THEN STALL
OFFSHORE LATE. LOW PRESSURE DEVELOPS ALONG THE FRONT LATER TODAY
AND TONIGHT...THEN LIFTS NORTHEAST FRIDAY AS HIGH PRESSURE BUILDS
OVER THE REGION THROUGH SATURDAY. DEEPENING LOW PRESSURE WILL LIFT
NORTHEAST OFFSHORE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.
WEAK HIGH PRESSURE WILL CROSS MONDAY. LOW PRESSURE WILL DEVELOP
NEAR THE COAST TUESDAY...DEEPENS...THEN LIFTS TO THE NORTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 615 AM THU...NO SIG CHANGES. MODERATE RAIN MOVING SW AREAS
CURRENTLY MOVG NE. COLD FRONT PUSHES THROUGH THE AREA DURING THE
AFTERNOON AND STALLS OFFSHORE WHILE AN AREA OF LOW PRESSURE
DEVELOPS AND MOVES ALONG THE STALLED FRONTAL BOUNDARY. CONTINUE
CATEGORICAL POPS TODAY. HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH
ANOTHER 1-3 INCHES OF RAFL PSBL WITH LOCALIZED FLOODING THROUGH
THIS EVE. TEMPERATURES WILL NOT INCREASE MUCH DUE TO CLOUDS AND
RAIN CONDITIONS ALONG WITH THE FRONT CROSSING THE AREA. TEMPS WILL
FALL THROUGH THE 50S DURG THE DAY. EXPECT HIGHS WILL BE IN THE
UPPER 50S/LOW 60S EARLY THEN TEMPS WILL FALL THROUGH THE 50S DURG
THE DAY AS WINDS SHIFT TO NW AND N BEHIND THE COLD FRONT 10-15 MPH
DURING THE MORNING. THE FRONT FINALLY MOVES OFFSHORE LATE IN THE
AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 615 AM THU...WIDESPREAD RAIN WILL CONT THIS EVENING AS A
STRONG SHORT WAVE APPROACHES INDUCING LOW PRES ON THE FRONT
OFFSHORE. CONT CAT POPS ALL AREAS THRU O6Z THEN THE DEEPER
MOISTURE SHIFTS E AND RAIN TAPERS OFF FROM W TO E. LOWS WILL RANGE
FROM 35 TO 40. THERE IS THE POSSIBILITY OF A RAIN SNOW MIX OR
FLURRIES ACRS NRN PORTIONS OF THE AREA TOWARD MORNING...MAINLY
ALONG AND N OF HIGHWAY 264...WITH WRAP AROUND MOISTURE AND COLD
AIR FILTERING IN TO THE AREA. WILL LEAVE LIQUID FOR NOW AS
CONFIDENCE IS LOW.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 315 AM THURSDAY...
FRIDAY THROUGH SATURDAY...A SURFACE LOW WILL MOVE WELL NORTHEAST
OF THE AREA FRIDAY BUT A STRONG MID-LEVEL TROUGH CROSSING THE
REGION WILL KEEP A CHANCE OF SHOWERS IN THE REGION INTO THE
AFTERNOON HOURS. STRONG HIGH PRESSURE WILL BUILD OVER THE REGION
FRIDAY NIGHT THROUGH SATURDAY WITH MUCH COOLER TEMPERATURES AND
DRY CONDITIONS. HIGHS ON FRIDAY WILL RANGE FROM 45 TO 50 DEGREES.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...GFS/CANADIAN AND NAM12 HAVE
TRENDED WEAKER AND FURTHER OFFSHORE WITH THE STRONG SURFACE LOW
WHILE THE ECMWF HAS A VERY STRONG LOW CLOSER TO THE COAST. GIVEN
RUN-TO-RUN INCONSISTENCY...HAVE MADE ONLY SMALL ADJUSTMENTS TO
THE FORECAST AT THIS TIME. HAVE MAINLY TRENDED POPS DOWN A BIT
WITH THE FOCUS MORE TOWARD THE COAST USING A BLENDED SOLUTION AND
FORECAST WINDS ARE NOT QUITE AS STRONG. NO POPS ARE EXPECTED IN
THE WAY NORTHWESTERN COUNTIES DURING THIS PERIOD. IF THE ECMWF
SOLUTION WERE TO VERIFY...A PERIOD OF STRONG WINDS AND COASTAL
FLOODING WOULD BECOME AN ISSUE. TEMPERATURES DURING THIS PERIOD
WILL BE SEASONAL WITH HIGHS LOWER 50S AND LOWS IN THE MID/UPPER
30S.
MONDAY THROUGH WEDNESDAY...HAVE TRENDED TOWARD THE DRIER ECMWF
SOLUTION IN THE EXTENDED AS COLD ARCTIC AIR DIVES SOUTH INTO THE
REGION SUPPORT BY 3 DAYS OF LOW 2-METER DEWPOINT FORECASTS.
TEMPERATURES WILL RUN SEVERAL DEGREES BELOW NORMAL THROUGH THIS
PERIOD.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/...
AS OF 615 AM THU...COLD FRONT MOVES INTO THE AREA EARLY THIS
MORNING...PUSHING THROUGH DURG THE DAY WITH S-SW WINDS AROUND 10
KT BECOMING N/NE BEHIND THE FRONT. WINDS INCREASE TO 10-15 KT WITH
GUSTS UP TO 20 KT AROUND 06Z TONIGHT. PRED IFR CONDITIONS WILL
CONTINUE THRU THIS EVE WITH THE POTENTIAL FOR LIFR CEILINGS AND
VSBYS REDUCED TO MVFR IN WDSPRD RAIN. RAIN TAPERS OFF FROM W TO E
LATE.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THURSDAY...A STRONG MID-LEVEL TROUGH MOVING ACROSS
THE REGION WILL LEAD TO SOME SHOWERS DURING THE MORNING AND SOME
PERIODS OF SUB-VFR CEILINGS. WITH HIGH PRESSURE BUILDING OVER THE
AREA...VFR CONDITIONS SHOULD PREVAIL FOR SATURDAY. ANOTHER AREA OF
LOW PRESSURE MOVING UP THE COAST WILL LEAD TO A THREAT OF RAIN
SUNDAY INTO SUNDAY WITH PERIODS OF MVFR CEILINGS AND VSBYS. VFR
CONDITIONS RETURN MONDAY AS DRIER COOLER AIR APPROACHES FROM THE
NORTHWEST.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 615 AM THU...GALE WARNING FOR ALL OF THE COASTAL WATERS AND
THE PAMLICO SOUND STARTING LATE TONIGHT AND ENDING LATE FRI
MORNING THROUGH FRI AFTN. SCA FOR LABEMARLE SOUND INCLUDING THE
ALLIGATOR RIVER AND RIVERS ADJACENT TO THE PAMLCIO SOUND.
CURRENTLY S-SW WINDS CONT 10-20 KT AHEAD OF THE FRONT. S-SW WINDS
10-20 KNOTS WITH GUSTS 25 KNOTS INTO THE EARLY AFTN THEN SHIFT TO
N BEHIND THE FRONT. SEAS 4-7 FT NORTH OF HAT AND 6-8 FT
SOUTH....WITH THE HIGHEST SEAS OVER THE CENTRAL WATERS. SEAS
SUBSIDE THIS AFTERNOON TO 4-7 FT THROUGHOUT...HOWEVER LOW PRES
DEVELOPS AND DEEPENS OFFSHORE ALONG THE FRONT LATE THIS AFTN CONTG
TONIGHT WITH THE PRES GRAD TIGHTENING AND WINDS INCREASING TO N
25-35 KTS WITH GUSTS UP TO 40 KT. SEAS BUILD BACK UP TO 8-11 FT
ACRS THE NRN AND CNTRL WATERS AND 5-8 FT SOUTH.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THURSDAY...A PROLONGED PERIOD OF POOR BOATING
CONDITIONS IS EXPECTED THROUGH THE EXTENDED PERIOD. EXPECTING
SEVERAL HOURS OF GALE FORCE WINDS ON THE PAMLICO SOUND AND ALL OF
THE COASTAL WATERS ON FRIDAY. WINDS SUBSIDE FRIDAY NIGHT AND
SATURDAY THEN INCREASE AGAIN AS ANOTHER LOW PRESSURE SYSTEM MOVES
OFF THE COAST. STILL MODEL DIFFERENCES ON THE STRENGTH AND
PLACEMENT OF THE LOW...WITH THE ECMWF BEING MUCH STRONGER AND
CLOSER TO THE COAST...WITH THE GFS/CANADIAN AND NAM12 FURTHER
OFFSHORE AND WEAKER. STILL EXPECT WINDS TO INCREASE TO SOLID SMALL
CRAFT ADVISORY STATUS SATURDAY NIGHT AND SUNDAY. SEAS WILL REMAIN
ELEVATED THROUGH EARLY MONDAY...AS HIGH AS 11-13 FEET PER LATEST
WAVEWATCH MODEL SUNDAY/SUNDAY NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST FRIDAY FOR AMZ136-
137.
GALE WARNING FROM 5 AM TO 11 AM EST FRIDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR AMZ130-
131.
GALE WARNING FROM 4 AM TO 5 PM EST FRIDAY FOR AMZ152-154.
GALE WARNING FROM 5 AM TO 1 PM EST FRIDAY FOR AMZ156-158.
GALE WARNING FROM 4 AM TO 2 PM EST FRIDAY FOR AMZ150.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...CTC
AVIATION...JAC/CTC
MARINE...JAC/CTCHazardous weather outlook, Feb 4, 3:57 AM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EST THU FEB 4 2016 NCZ029-044>047-079>081-090>094-098-050900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 357 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-050900- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 357 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL DEEPEN OFF THE COAST SUNDAY INTO SUNDAY NIGHT LEADING TO STRONG NORTH WINDS. THESE WINDS MAY REQUIRE WIND ADVISORIES OR WARNINGS. HIGH SURF CONDITIONS WILL BE POSSIBLE WITH THE THREAT FOR SOME COASTAL FLOODING. GIVEN THE UNCERTAINTY THIS FAR OUT ON THE TRACK AND INTENSITY OF THE LOW THE MAGNITUDE OF THE COASTAL FLOODING IS STILL IN QUESTION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:00 PM EST | Special Weather Statement | MHX | Duplin, Lenoir, Pitt | 60 min |
| Feb 3, 8:50 PM EST | Areal Flood Advisory | MHX | Beaufort, Craven, Duplin, Greene, Hyde, Jones and 6 more | 115 min |
| Feb 3, 9:48 PM EST | Special Weather Statement | MHX | Jones, Onslow | 57 min |
| Feb 3, 10:46 PM EST | Areal Flood Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Hyde and 8 more | 119 min |
| Feb 3, 11:40 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 65 min |
| Feb 4, 4:51 AM EST | Gale Warning | MHX | 36 hr | |
| Feb 4, 4:51 AM EST | Small Craft Advisory | MHX | 56 hr | |
| Feb 4, 7:40 AM EST | Areal Flood Advisory | MHX | Carteret, Craven | 65 min |
| Feb 4, 8:35 AM EST | Flood Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 22 hr |
| Feb 4, 11:08 AM EST | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 112 min |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.